Pacific Journal of Mathematics

Right orderable groups that are not locally indicable.

George M. Bergman

Article information

Pacific J. Math., Volume 147, Number 2 (1991), 243-248.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20F60: Ordered groups [See mainly 06F15]
Secondary: 06F15: Ordered groups [See also 20F60]


Bergman, George M. Right orderable groups that are not locally indicable. Pacific J. Math. 147 (1991), no. 2, 243--248.

Export citation


  • [I] The Black Swamp Problem Book, an ongoing notebook of questions on ordered groups. Copies available from W. Charles Holland (Bowling Green State Uni- versity), Keeper of the Book.
  • [2] George M. Bergman, Orderingcoproductsof groups and semigroups, J. Algebra, 133(1990), 313-339.
  • [3] George M. Bergman, Notes on orderableand right-orderable groups (addenda to "Ordering co- products of groups and semigroups"), unpublished note, available from the author.
  • [4] Roberta Botto Mura and Akbar H. Rhemtulla, Orderable Groups,Dekker Lec- ture Notes in Pure and Appl. Math., v. 27, 1977. MR 58 #10652.
  • [5] Joel Lee Brenner, Quelques groupes libres de matrices, C. R. Acad. Sci. Paris, 241 (1955), 1689-1691. MR 17, p. 824.
  • [6] Kenneth S. Brown, Finiteness properties of groups, J. Pure Appl. Algebra, 44 (1987), 45-75.
  • [7] Etienne Ghys et Vlad Sergiescu, Sur un grouperemarquablede diffeomorphismes du cercle,Commentarii Math. Helvet., 62 (1987) 185-239.
  • [8] James Howie, On locally indicable groups, Math. Zeitschr., 180 (1982), 445- 451.
  • [9] Ali I. Kokorin and Valerij M. Kopytov, Linearly Ordered Groups (Russian), Nauka, Moscow, 1972. Translated as Fully OrderedGroups,Halsted Press, NY, 1974.
  • [10] Roger Lyndon and Paul Schupp, Combinatorial Group Theory, Ergebnisse der Mathematik, vol. 89, Springer-Verlag, 1977.
  • [II] Lee Paul Neuwirth, Trivial knots with arbitraryprojection, J. Australian Math. Soc, 7(1967), 481-489.